Thunderstorm Wind, Wayne
- When
- August 8, 1:13 PM EST to 1:17 PM EST
- Where
- Wayne County, Monticello
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.833, -84.833
Two trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Aug 8, 9:55 AM EST, 3 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1055 AM EDT TUE AUG 8 2006 .DISCUSSION... MORNING ANALYSIS STILL HAS THE FNT NORTH OF ALL BUT OUR MOST NRN COUNTIES. THIS CAN ALSO BE SEEN ON SAT WITH JUST A TAD MORE CLEARING FROM HTS TO CVG. SRN COUNTIES ALSO MOSTLY CLOUD FREE WITH TEMPS ALREADY REBOUNDING INTO THE LOWER TO MID 80S. ISOLATED TSRA OVER OUR CNTRL MTN COUNTIES WITH AN IMPRESSIVE BUT WEAKENING MCS IN SWRN IN. STILL FEEL THAT OUR SRN COUNTIES WILL SEE THE EFFECTS OF CONVECTIVE TEMPS AND THE ADVANCING MCS...EVEN IN A WEAKENED STATE. COUNTIES NORTH OF I-64 WILL HAVE THE LOWEST POP THIS AFTN...HAVING ALREADY BEEN WORKED OVER AND RAIN COOLED THIS MORNING. MORNING UPDATE TO REMOVE MORNING WORDING AND FIX WINDS WHICH C=SHOULD BE LIGHT ALL DAY. ALSO TO REWORK POPS FOR TODAY BASED ON NEW FNTL POSITION. && .PREV DISCUSSION... 340 AM EDT TUE AUG 8 2006 PATTERN TRANSITIONS CAN BE A PAIN AND WHEN YOU THROW IN THE INHERENTLY TOUGH TO FORECAST MCS POSSIBILITIES IN NORTHWEST FLOW YOU HAVE THE MAKINGS OF A LOW CONFIDENCE FORECAST LIKE WE HAVE NOW. RIDGE CONTINUES TO BE PROGGED TO MIGRATE TO OUR WEST AS A FAIRLY SUBSTANTIAL TROUGH BECOMES ESTABLISHED OVER THE CANADIAN MARITIMES. THE HARD PART IS TRYING TO NAIL DOWN SURFACE FEATURES. GENERALLY FOLLOWED A FORECAST CLOSE TO CONTINUITY WHILE TAKING HPC/S ADVICE AND TWEAKING TOWARD THE NAM AND ECMWF WHERE NEEDED AS FEEDBACK PROBLEMS IN THE GFS CONTINUE TO CAUSE PROBLEMS. COLD FRONT WILL DROP SOUTH ACROSS THE AREA TODAY. GOOD AREA OF THUNDERSTORMS OVER NORTH CENTRAL KENTUCKY WILL DRIFT SOUTHEAST THIS MORNING. H85 JET WILL LIKELY KEEP THIS GOING AS IT DROPS SOUTHEAST ACROSS OUR NORTHEAST COUNTIES DESPITE THE TIME OF DAY AND WILL GO LIKELY POPS HERE THIS MORNING. MORE SCATTERED ACTIVITY WILL FIRE AS ATMOSPHERE DESTABILIZES ACROSS THE SOUTHERN HALF OF THE AREA THIS AFTERNOON. SEVERE POTENTIAL IS LOW TODAY DUE TO LACK OF SHEAR AND FAIRLY HIGH WET-BULB ZERO HEIGHTS. HOWEVER...AN ISOLATED SEVERE CELL OR TWO REMAINS POSSIBLE WITH DECENT INSTABILITY...NOT UNLIKE THE PAST COUPLE OF DAYS. NOW THE HARD PART. FRONT SHOULD CONTINUE TO DROP JUST TO OUR SOUTH TONIGHT AND WILL TAPER POPS DOWN AFTER THE EVENING HOURS. ANY MCS IS NOW SHOWN BY THE GFS TO REMAIN WELL TO OUR WEST AND SOUTH. NAM IS NOW SLOWER BY DROPPING AN MCS IN HERE LATE WEDNESDAY AND WEDNESDAY NIGHT. NO REAL CONFIDENCE IN EITHER SOLUTION BEING CORRECT SO WILL GO WITH SLIGHT CHANCE POPS WEDNESDAY AND WEDNESDAY NIGHT EXCEPT FOR SLIGHTLY HIGHER POPS OVER OUR SOUTHERN COUNTIES...MAINLY FOR COLLABORATION PURPOSES BUT THEIR PROXIMITY TO THE COLD FRONT DOES OFFER A SLIGHTLY BETTER CHANCE FOR RECEIVING PRECIP. FOR THURSDAY THROUGH THE WEEKEND...STAYED WITH INHERITED FORECAST AS WAVY FRONTAL BOUNDARY STAYS IN THE AREA NECESSITATING DAILY RAIN CHANCES THROUGH SATURDAY. HIGHEST POPS ON FRIDAY AND FRIDAY NIGHT CORRELATE WITH WAVE ON THE FRONT DROPPING ACROSS AND IS IN GOOD AGREEMENT WITH ECMWF. TEMPERATURES WILL DEPEND LARGELY ON CLOUD COVER AND PRECIP...BUT GENERALLY CONTINUED TO STAY ON THE WARM SIDE OF GUIDANCE DURING THE DAYTIME. EXCEPTION IS ON THURSDAY WHEN GFS SPINS UP A STRONG VORT OVER THE UPPER MIDWEST RESULTING IN STRONG WARM AIR ADVECTION OVER THE OHIO VALLEY. THIS IS LIKELY OVERDONE AND RESULTING IN GFS MOS NUMBERS THAT ARE TOO WARM...SO USED A COMPROMISE WITH THE COOLER MET HERE. OVERNIGHT LOWS WILL FALL BACK INTO THE 60S THE NEXT FEW NIGHTS. LOW CONFIDENCE IN HOW CLEAR THE NIGHTS WILL BE WITH MCS POSSIBILITIES ABOUNDING SO USED A MOS BLEND FOR A COMPROMISE. 1002 PM EDT MON AUG 7 2006 STORMS OF THE AFTERNOON AND EVENING HAVE ALMOST DIED OUT. HAVE CUT POPS BACK TO 20 PERCENT EVERYWHERE FOR THE REMAINDER OF THE NIGHT. TOYED WITH FALLING TO A SILENT 10 PERCENT...ESPECIALLY IN OUR SOUTHERN AREAS...THINKING THAT COVERAGE MAY BE VERY SCANT. HOWEVER...WITH THE COLD FRONTAL BOUNDARY TRYING TO DROP IN FROM THE NORTH AND A VERY MOIST AIR MASS IN PLACE...HAVE OPTED NOT TO REMOVE THE PRECIP WORDING FROM THE ZFP. 331 PM EDT MON AUG 7 2006 SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) VERY MOIST AIR MASS CONTINUES TO BE IN PLACE WITH SCATTERED CONVECTION BREAKING OUT ONCE AGAIN ACROSS EASTERN KENTUCKY. SOME OF THESE HAVE BEEN HITTING SEVERE CRITERIA...WITH DAMAGING WINDS THE MAIN THREAT AND ALSO LOCALLY HEAVY RAINFALL. EXPECT COVERAGE TO DIMINISH DURING THE EVENING HOURS...HOWEVER WILL MAINTAIN AT LEAST A SLIGHT POP AS WEAKENING COLD FRONT APPROACHES FROM NORTH OF THE OHIO RIVER. FRONT WILL ATTEMPT TO PASS THROUGH THE AREA ON TUESDAY...WITH MORE SCATTERED CONVECTION FIRING ALONG IT AS IT DOES SO. INSTABILITY SHOULD BE LESS...SO SEVERE THREAT LOOKS A BIT MORE LIMITED TOMORROW...HOWEVER LOCALLY HEAVY RAIN WILL PRODUCE AT LEAST AN URBAN AND SMALL STREAM FLOODING THREAT...PARTICULARLY FOR THOSE LOCATIONS THAT HAVE BEEN HIT OVER THE PAST TWO DAYS. FORECAST BECOMES MURKY THEREAFTER AS MODELS HAVE GONE FROM SHOWING GENERALLY DRIER WEATHER FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH AREA OF HIGH PRESSURE CONTROLLING...TO RAMPING UP MCS ACTIVITY IN NORTHWEST FLOW REGIME AS EASTERN CONUS TROUGH SHARPENS UP THROUGH THE MIDDLE OF THE WEEK. FELT WITH BOTH THE WRF AND GFS ON BOARD...TO INCLUDE SOME MENTION OF POPS AS THE FLOW PATTERN ALOFT IS CONDUCIVE TO MCS ACTIVITY...HOWEVER DID NOT BUY WHOLE HEARTEDLY INTO THE INHERITED 50 TO 60 MOS POPS FROM THE WRF AND GFS AS THE HANDLING OF THESE FEATURES HAS BEEN VERY INCONSISTENT AS OF LATE. LONG TERM...(THURSDAY THROUGH MONDAY) THE GFS HAS HAD BAD CONTINUITY WITH THE DETAILS OF OUR WEATHER OVER THE PAST COUPLE OF DAYS. THERE REMAINS GENERAL AGREEMENT WITH NORTHWEST FLOW REMAINING ACROSS THE OHIO VALLEY THROUGH THE WEEKEND BETWEEN CENTRAL CONUS RIDGE AND EASTERN CONUS TROUGH. ECMWF HAS HAD THE BEST CONTINUITY LATELY...SO HAVE MAINLY GONE WITH A PERSISTENCE FORECAST...KEEPING AT LEAST LOW CHANCE POPS IN FOR MOST THROUGH SATURDAY...BEFORE LIMITING THEM TO SOUTHERN COUNTIES ON SUNDAY AND MONDAY AS HEIGHTS BEGIN TO RECOVER FROM THE WEST. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && DUSTY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 432 AM EDT TUE AUG 8 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 432 AM EDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT DRIFTS SOUTH ACROSS EASTERN KENTUCKY. THE THREAT FOR THUNDERSTORMS WILL DIMINISH FROM NORTH TO SOUTH LATER TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS LIKELY WITH ANY THUNDERSTORM...POSSIBLY LEADING TO ISOLATED URBAN AND SMALL STREAM FLOODING. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS SOUTH OF A MOUNT VERNON TO WHITESBURG LINE. DAMAGING WINDS AND MARGINALLY SEVERE HAIL ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE FROM WEDNESDAY THROUGH SUNDAY OVER MOST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF ANY HAIL...WIND DAMAGE...OR EXCESSIVE RAINFALL. ABE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1234 PM EDT TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 E SANDY HOOK 38.09N 83.09W
08/07/2006 E1.00 INCH ELLIOTT KY COUNTY OFFICIAL
0415 PM TSTM WND DMG SANDY HOOK 38.09N 83.12W
08/07/2006 ELLIOTT KY DEPT OF HIGHWAYS
COUPLE TREES DOWN ON HWY 486 AND ON STATE ROAD 1555
&&
BTThe Knoxville radar (KMRX), 148 km away, was scanning. The volume nearest the first event began at 18:12 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525591.